Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 46, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 27, 2014, 3:34 PM EDT for Genesee County, Livingston County, Shiawassee County, Michigan. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2014, 3:34 PM EDT (19:34 UTC)
- Expired
- Jul 27, 2014, 4:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Genesee County, MI, Livingston County, MI, Shiawassee County, MI
The radar
The Detroit radar (KDTX), 47 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 3:58 PM EDT | HAIL 0.75 | Oak Grove, MI | DIME SIZE HAIL COVERING THE GROUND |
| Jul 27, 4:15 PM EDT | HAIL 1 | 3 Ene Hartland, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 1:39 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 1652 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
814
WUUS53 KDTX 271934
SVRDTX
MIC049-093-155-272030-
/O.NEW.KDTX.SV.W.0046.140727T1934Z-140727T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
334 PM EDT SUN JUL 27 2014
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN GENESEE COUNTY IN SOUTHEAST MICHIGAN...
NORTHERN LIVINGSTON COUNTY IN SOUTHEAST MICHIGAN...
SOUTHERN SHIAWASSEE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 430 PM EDT
* AT 332 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF FOWLERVILLE...AND MOVING EAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COHOCTAH AND OAK GROVE AROUND 350 PM EDT.
BYRON AROUND 355 PM EDT.
GAINES AND DEERFIELD TOWNSHIP AROUND 400 PM EDT.
ARGENTINE AROUND 405 PM EDT.
LINDEN AROUND 410 PM EDT.
FENTON AND RANKIN AROUND 415 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
OAK GROVE... PERRY... MORRICE...
LINDEN... LAINGSBURG... GAINES...
FOWLERVILLE... FENTON... DURAND...
COHOCTAH... BYRON... BANCROFT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4296 8371 4266 8368 4262 8415 4277 8415
4278 8437 4295 8437
TIME...MOT...LOC 1934Z 252DEG 27KT 4275 8412
HAIL...1.50IN
WIND...60MPH
$$
SC5 follow-up statements
200
WWUS53 KDTX 271947
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
347 PM EDT SUN JUL 27 2014
MIC049-093-155-272030-
/O.CON.KDTX.SV.W.0046.000000T0000Z-140727T2030Z/
GENESEE MI-LIVINGSTON MI-SHIAWASSEE MI-
347 PM EDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SHIAWASSEE...NORTHERN LIVINGSTON AND SOUTHWESTERN GENESEE COUNTIES
UNTIL 430 PM EDT...
AT 344 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COHOCTAH...AND
MOVING EAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BYRON AND DEERFIELD TOWNSHIP AROUND 355 PM EDT.
ARGENTINE AND GAINES AROUND 400 PM EDT.
LINDEN AROUND 410 PM EDT.
FENTON AND RANKIN AROUND 415 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
OAK GROVE... PERRY... MORRICE...
LINDEN... LAINGSBURG... HARTLAND...
GAINES... FOWLERVILLE... FENTON...
DURAND... COHOCTAH... BYRON...
BANCROFT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4296 8371 4266 8368 4262 8415 4277 8415
4278 8437 4295 8437
TIME...MOT...LOC 1947Z 252DEG 27KT 4278 8399
HAIL...1.50IN
WIND...60MPH
$$
KURIMSKI609
WWUS53 KDTX 271959
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
359 PM EDT SUN JUL 27 2014
MIC049-093-155-272030-
/O.CON.KDTX.SV.W.0046.000000T0000Z-140727T2030Z/
GENESEE MI-LIVINGSTON MI-SHIAWASSEE MI-
359 PM EDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SHIAWASSEE...NORTHERN LIVINGSTON AND SOUTHWESTERN GENESEE COUNTIES
UNTIL 430 PM EDT...
AT 356 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OAK GROVE...
AND MOVING EAST AT 40 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TYRONE TOWNSHIP AND HARTLAND AROUND 405 PM EDT.
FENTON AROUND 410 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
OAK GROVE... PERRY... MORRICE...
LINDEN... LAINGSBURG... HARTLAND...
GAINES... FOWLERVILLE... FENTON...
DURAND... COHOCTAH... BYRON...
BANCROFT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4296 8371 4266 8368 4262 8415 4277 8415
4278 8437 4295 8437
TIME...MOT...LOC 1959Z 270DEG 37KT 4270 8385
HAIL...1.50IN
WIND...60MPH
$$
KURIMSKI383
WWUS53 KDTX 272011
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
411 PM EDT SUN JUL 27 2014
MIC155-272020-
/O.CAN.KDTX.SV.W.0046.000000T0000Z-140727T2030Z/
SHIAWASSEE MI-
411 PM EDT SUN JUL 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SHIAWASSEE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THIS EVENING.
LAT...LON 4277 8415 4278 8400 4278 8393 4279 8392
4285 8383 4288 8370 4266 8368 4262 8415
TIME...MOT...LOC 2010Z 268DEG 26KT 4270 8385
$$
MIC049-093-272030-
/O.CON.KDTX.SV.W.0046.000000T0000Z-140727T2030Z/
GENESEE MI-LIVINGSTON MI-
411 PM EDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LIVINGSTON AND SOUTHWESTERN GENESEE COUNTIES UNTIL 430 PM EDT...
AT 408 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OAK GROVE...
AND MOVING EAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TYRONE TOWNSHIP AND HARTLAND AROUND 420 PM EDT.
FENTON AROUND 425 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
OAK GROVE... LINDEN... HARTLAND...
FOWLERVILLE... FENTON... COHOCTAH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4277 8415 4278 8400 4278 8393 4279 8392
4285 8383 4288 8370 4266 8368 4262 8415
TIME...MOT...LOC 2010Z 268DEG 26KT 4270 8385
HAIL...1.50IN
WIND...60MPH
$$
KURIMSKI353
WWUS53 KDTX 272018
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
418 PM EDT SUN JUL 27 2014
MIC049-093-272030-
/O.CON.KDTX.SV.W.0046.000000T0000Z-140727T2030Z/
GENESEE MI-LIVINGSTON MI-
418 PM EDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LIVINGSTON AND SOUTH CENTRAL GENESEE COUNTIES UNTIL 430 PM EDT...
AT 416 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HARTLAND...AND
MOVING EAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FENTON AROUND 425 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
LINDEN... HARTLAND... FENTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4264 8388 4280 8388 4285 8383 4288 8370
4266 8368
TIME...MOT...LOC 2019Z 268DEG 26KT 4270 8376
HAIL...1.50IN
WIND...60MPH
$$
KURIMSKI207
WWUS53 KDTX 272029 RRA
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
429 PM EDT SUN JUL 27 2014
MIC049-093-272039-
/O.EXP.KDTX.SV.W.0046.000000T0000Z-140727T2030Z/
GENESEE MI-LIVINGSTON MI-
429 PM EDT SUN JUL 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LIVINGSTON AND
SOUTH CENTRAL GENESEE COUNTIES WILL EXPIRE AT 430 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM.
LAT...LON 4264 8388 4280 8388 4285 8383 4288 8370
4266 8368
TIME...MOT...LOC 2029Z 268DEG 26KT 4270 8366
$$
KURIMSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:16 PM EDT, 18 minutes earlier.
Area forecast discussion, Jul 27, 3:16 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
316 PM EDT SUN JUL 27 2014
.SHORT TERM...TONIGHT
MID TROPOSPHERIC COLD POOL (2 C AT 700 MB/-15 C AT 500 MB) SWING
THROUGH SOUTHERN LOWER MICHIGAN THIS EVENING...WITH INSTABILITY
(MLCAPES 1500-2000 J/KG) AND SURFACE REFLECTION/LOW PROVIDING
SUFFICIENT CONVERGENCE TO GENERATE SHOWERS AND THUNDERSTORMS INTO
THE EVENING HOURS. STILL POTENTIAL FOR SEVERE STORMS AS WE ENTER
PEAK HEATING WITH SURFACE/LOW LEVEL MOISTURE STILL PRESET AND THE
SUFFICIENT DEEP LAYER SHEAR. SEVERE THUNDERSTORM WATCH IN EFFECT
UNTIL 9 PM. VISIBLE SATELLITE IMAGERY SHOWS WHAT LOOKS TO BE THE
ACTUAL COLD FRONT JUST MOVING INTO NORTHWEST INDIANA/SOUTHWEST LOWER
MICHIGAN. COLD FRONT SHOULD BE SOUTH OF THE MICHIGAN BORDER BY 12Z
MONDAY...BUT STIFF NORTHEAST FLOW AND COLD ADVECTION OFF LAKE HURON
SHOULD LEAD TO LOW CLOUDS...IF NOT FEW LINGERING SPRINKLES/LIGHT
SHOWERS.
&&
.LONG TERM...MONDAY THROUGH NEXT SUNDAY
BELOW NORMAL TEMPERATURES WILL RETURN TO THE CENTRAL GREAT LAKES
DURING THE UPCOMING WEEK AS 850 MB TEMPERATURES ONCE AGAIN PLUMMET
INTO THE SINGLE DIGITS ABOVE ZERO. THIS WILL MEAN HIGH TEMPERATURES
WILL GENERALLY BE CONFINED TO THE 70S DURING THE UPCOMING WEEK AS WE
HEAD INTO THE MONTH OF AUGUST...WITH JULY LIKELY CLOSING OUT A GOOD
2 TO 3 DEGREES BELOW NORMAL WITH ONLY ONE OF THE MAJOR CLIMATE SITES
RECORDING A SINGLE 90 PLUS DEGREE DAY IN DETROIT ON JULY 22ND.
THE COOLEST DAY OF THE UPCOMING WEEK LOOKS TO BE MONDAY AS LOW
PRESSURE MAKES ITS WAY EAST OF THE AREA WITH DRIER AND COOLER AIR
GETTING PULLED INTO THE AREA AS RIDGING BUILDS IN. DESPITE THE COOL
AIR MASS...SHOWER ACTIVITY IS NOT EXPECTED MONDAY AFTERNOON AS DRY
AIR AND SUBSIDENCE KEEP A LID ON THE DEPTH OF DEVELOPING AFTERNOON
CUMULUS CLOUDS. ALTHOUGH HIGH TEMPERATURES WILL GENERALLY BE AROUND
70 DEGREES...TEMPERATURES SHOULD STAY SEVERAL DEGREES ABOVE RECORD
COLD MAXES ON MONDAY. MONDAY NIGHT COULD BE A DIFFERENT STORY AS
HIGH PRESSURE AND CLEAR SKIES LEAD TO DECOUPLING AND ABUNDANT
RADIATIONAL COOLING DURING THE OVERNIGHT HOURS. LOWS MONDAY NIGHT
ARE EXPECTED TO GET DOWN TO AROUND 50 DEGREES AWAY FROM THE DETROIT
METRO AREA...WITH RECORD LOWS AT RISK OF BEING BROKEN AT MBS AND
DTW. THE RECORD LOW AT FNT IS PROBABLY TOO LOW TO HIT ON MONDAY
NIGHT HOWEVER.
WITH MOISTURE RETURNING ON TUESDAY AND THE MAIN PUSH OF SUBSIDENCE
ASSOCIATED WITH THE RIDGE GONE...THE COLD AIR ALOFT WILL LEAD TO
SOME INSTABILITY WHICH IN TURN WILL BRING A CHANCE FOR SHOWERS AND A
FEW THUNDERSTORMS FOR THE REST OF THE WEEK AS SEVERAL WEAK
SHORTWAVES ROUND THE TROUGH FIRMLY IN PLACE ACROSS THE GREAT LAKES
REGION. HIGHS DURING THIS TIME PERIOD WILL GENERALLY BE IN THE LOWER
TO MIDDLE 70S. LOWS DURING THIS PERIOD WILL MODERATE INTO THE MIDDLE
TO UPPER 50S.
BY NEXT WEEKEND THE TROUGH STARTS TO GET PUSHED EAST AS RIDGING
BUILDS IN FROM THE WEST. THIS WILL WARM TEMPERATURES A BIT FURTHER
AS DAYTIME HIGHS INCH UPWARD INTO THE UPPER 70S. THE RIDGE AND
WARMER AIR ALOFT WILL GENERALLY LIMIT RAIN CHANCES NEXT
WEEKEND...HOWEVER A SLIGHT CHANCE FOR SHOWER ACTIVITY CANNOT BE
RULED OUT GIVEN THE INSTABILITY.
&&
.MARINE...
THUNDERSTORMS WILL CONTINUE DURING THE EVENING HOURS...SLOWLY
WINDING DOWN AFTER MIDNIGHT. SOME OF THESE STORMS COULD BE
SEVERE...MAINLY OVER THE SOUTH HALF OF LAKE HURON THROUGH WESTERN
LAKE ERIE THROUGH THE EVENING HOURS. THIS ACTIVITY IS IN RESPONSE TO
A COLD FRONT SWEEPING THROUGH TONIGHT. NORTHERLY WINDS WILL RAMP UP
BEHIND THE FRONT...PEAKING WITH 30 KNOT GUSTS OVER SOUTHERN LAKE
HURON MONDAY. A SMALL CRAFT ADVISORY IS IN EFFECT MONDAY MORNING
THROUGH MIDNIGHT MONDAY NIGHT AS THE LONG NORTH FETCH WILL BE
FAVORABLE FOR BUILDING LARGE WAVES THAT WILL IMPACT THE SOUTH HALF
OF LAKE HURON AND NEARSHORE MARINE ZONES. COOL HIGH PRESSURE WILL
THEN BUILD INTO THE NORTHERN PLAINS AND GREAT LAKES AND RETURN
BENIGN MARINE WEATHER FOR THE MID WEEK PERIOD.
&&
.AVIATION...ISSUED 118 PM EDT SUN JUL 27 2014
//DISCUSSION...
PRIMARY NEAR TERM CHALLENGE WILL BE TIMING THUNDERSTORMS THIS
AFTERNOON. INSTABILITY HAS DEVELOPED WITH POCKETS OF STRONGER
HEATING IN CLOUD BREAKS...ESPECIALLY FROM FNT SOUTH. A SURFACE
TROUGH IS LOCATED ROUGHLY FROM GAYLORD TO MUSKEGON AS OF 17Z AND
PUSHING EASTWARD. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG AND POSSIBLY AHEAD OF THIS FRONT. THE MOST LIKELY
TIMING FOR TSRA THREAT WILL BEGIN BY 18Z FOR MBS...19Z FOR
FNT/PTK...AND 20Z FOR THE I-94 TERMINALS. HAVE LEFT IN INHERITED
3-HR TEMPO TO COVER THIS...AND WILL AMEND AS NECESSARY. THERE IS A
SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON...WITH LARGE
HAIL...GUSTY WINDS...AND HEAVY RAIN POSSIBLE.
WINDS WILL VEER NORTHERLY THIS EVENING BEHIND THE TROUGH/COLD
FRONT PASSAGE...WITH LINGERING SHOWERS POSSIBLE. SOME MVFR STRATUS
IS EXPECTED LATE TONIGHT. THIS WILL MIX OUT BY LATE MORNING/EARLY
AFTERNOON...BUT A HEALTHY COVERAGE OF VFR STRATOCU IS
EXPECTED...ALONG WITH GUSTY NORTHERLY WINDS TO 20 KT.
FOR DTW...BEST TIME FRAME FOR TSRA LOOKS TO BE 20-23Z. THERE IS A
SLIGHT CHANCE THAT A SEVERE STORM COULD AFFECT THE TERMINAL...WITH
LARGE HAIL...GUSTY WINDS...AND HEAVY RAINFALL. CONFIDENCE IS LOW
ON SEVERE POTENTIAL. BEST ESTIMATE FOR TIMING OF MVFR STRATUS
DEVELOPMENT IS 07Z TONIGHT. CLOUD BASES WILL LIFT LATE TOMORROW
MORNING...BUT CIGS OF AOB 5KFT ARE EXPECTED FOR THE MAJORITY OF
THE DAY...WITH GUSTY NNW WINDS TO 20KT DEVELOPING BY LATE MORNING.
//DTW THRESHOLD THREATS...
* MEDIUM CONFIDENCE IN THUNDERSTORM DEVELOPMENT AND TIMING THIS
AFTERNOON.
* MEDIUM CONFIDENCE IN CEILING BELOW 5000 FEET LATE TONIGHT THROUGH
MONDAY AFTERNOON.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
SMALL CRAFT ADVISORY...SAGINAW BAY AND THE NEARSHORE WATERS FROM
PORT AUSTIN TO HARBOR BEACH...FROM 5 AM MONDAY TO MIDNIGHT
TUESDAY.
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM HARBOR BEACH TO PORT
HURON...FROM 8 AM MONDAY TO MIDNIGHT TUESDAY.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...SF
LONG TERM....KURIMSKI
MARINE.......KURIMSKI
AVIATION.....SF
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jul 27, 1:54 PM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 154 PM EDT SUN JUL 27 2014 MIZ047>049-053>055-060>063-068>070-075-076-082-083-281800- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 154 PM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT FOR ALL OF SOUTHEAST MICHIGAN. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT THIS AFTERNOON AND EVENING. MAIN HAZARDS EXPECTED ARE HAIL TO THE SIZE OF GOLF BALLS...GUSTY WINDS TO 60 MPH...HEAVY RAINFALL...AND THE POSSIBILITY OF AN ISOLATED TORNADO. STORM MOTION WILL BE FROM WEST TO EAST AT 20 MPH...THOUGH SOME STORMS WILL BE CAPABLE OF FASTER SPEEDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DANGEROUS RIP CURRENTS AND LARGE WAVES ARE EXPECTED ALONG THE SHORELINE OF LAKE HURON MONDAY AS NORTHERLY WINDS INCREASE BEHIND A STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... LCZ422-423-460-LEZ444-LHZ363-421-422-441>443-462>464-281800- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 154 PM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT THIS AFTERNOON AND EVENING. MAIN HAZARDS EXPECTED ARE HAIL TO THE SIZE OF GOLF BALLS...GUSTY WINDS TO 60 KNOTS...HEAVY RAINFALL...AND THE POSSIBILITY OF AN ISOLATED WATERSPOUT. STORM MOTION WILL BE FROM WEST TO EAST AT 20 KNOTS...THOUGH SOME STORMS WILL BE CAPABLE OF FASTER SPEEDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DANGEROUS RIP CURRENTS AND LARGE WAVES ARE EXPECTED ALONG THE SHORELINE OF LAKE HURON MONDAY AS NORTHERLY WINDS INCREASE BEHIND A STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... LHZ361-362-281800- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 154 PM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL REMAIN POSSIBLE THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT. SOME OF THE STORMS COULD BE STRONG TO SEVERE WITH HAIL UP TO AN INCH...WINDS UP TO 60 KNOTS...HEAVY RAINFALL...AND THE POSSIBLITY OF AN ISOLATED WATERSPOUT. STORM MOTION WILL BE WEST TO EAST AT 20 KNOTS...THOUGH SOME STORMS WILL BE CAPABLE OF FASTER SPEEDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DANGEROUS RIP CURRENTS AND LARGE WAVES ARE EXPECTED ALONG THE SHORELINE OF LAKE HURON MONDAY AS NORTHERLY WINDS INCREASE BEHIND A STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... DT YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jul 27, 1:53 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 153 PM EDT SUN JUL 27 2014 MIZ047-271845- MIDLAND MI- 153 PM EDT SUN JUL 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MIDLAND COUNTY UNTIL 245 PM EDT... AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SANFORD...MOVING NORTHEAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... MIDLAND AND BOMBAY AROUND 200 PM EDT. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SF
Local storm report, Jul 27, 2:37 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
237 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 1 SW MIDLAND 43.62N 84.24W
07/27/2014 M0.50 INCH MIDLAND MI TRAINED SPOTTER
&&
MOSTEIKOLocal storm report, Jul 27, 2:56 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
256 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL MIDLAND 43.62N 84.23W
07/27/2014 M1.75 INCH MIDLAND MI PUBLIC
LOTS OF 1.5 INCH HAIL...A FEW TO 1.75 INCHES. RELAYED VIA
FACEBOOK WITH PICTURES.
&&
THOMPSONLocal storm report, Jul 27, 3:03 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
303 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL KAWKAWLIN 43.65N 83.95W
07/27/2014 M1.75 INCH BAY MI PUBLIC
&&
THOMPSONLocal storm report, Jul 27, 3:07 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
307 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL LINWOOD 43.74N 83.98W
07/27/2014 M0.75 INCH BAY MI TRAINED SPOTTER
&&
THOMPSONLocal storm report, Jul 27, 3:19 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
319 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 4 N BAY CITY 43.65N 83.87W
07/27/2014 M1.00 INCH BAY MI TRAINED SPOTTER
0310 PM HAIL 4 NNE BAY CITY 43.65N 83.87W
07/27/2014 M1.50 INCH BAY MI TRAINED SPOTTER
IN BANGOR TWP RIGHT ON SAGINAW BAY
&&
THOMPSONThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:27 AM EDT | Small Craft Advisory | DTX | 40 hr | |
| Jul 27, 7:32 AM EDT | Dense Fog Advisory | DTX | Lenawee, Livingston, Monroe, Oakland, Washtenaw, Wayne | 83 min |
| Jul 27, 2:14 PM EDT | Special Marine Warning | DTX | 2 hr | |
| Jul 27, 2:17 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Midland | 58 min |
| Jul 27, 2:36 PM EDT | Tornado Warning | DTX | Bay | 54 min |
| Jul 27, 3:15 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Tuscola | 75 min |
| Jul 27, 3:39 PM EDT | Tornado Warning | DTX | Tuscola | 41 min |
| Jul 27, 3:55 PM EDT | Severe Thunderstorm Warning | DTX | Midland | 65 min |
| Jul 27, 4:06 PM EDT | Severe Thunderstorm Warning | DTX | Bay | 54 min |
| Jul 27, 4:10 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 80 min |
| Jul 27, 4:14 PM EDT | Special Marine Warning | DTX | 106 min | |
| Jul 27, 4:19 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Midland, Saginaw | 66 min |
| Jul 27, 4:24 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 57 min |
| Jul 27, 4:27 PM EDT | Severe Thunderstorm Warning | DTX | Sanilac, Tuscola | 78 min |
| Jul 27, 4:28 PM EDT | Areal Flood Advisory | DTX | Bay, Midland | 4 hr |
| Jul 27, 4:32 PM EDT | Areal Flood Advisory | DTX | Livingston | 4 hr |
| Jul 27, 4:35 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Saginaw | 55 min |
| Jul 27, 4:36 PM EDT | Special Marine Warning | DTX | 84 min | |
| Jul 27, 4:40 PM EDT | Special Marine Warning | DTX | 95 min | |
| Jul 27, 4:47 PM EDT | Severe Thunderstorm Warning | DTX | Saginaw | 58 min |
| Jul 27, 5:02 PM EDT | Severe Thunderstorm Warning | DTX | Oakland, Wayne | 73 min |
| Jul 27, 5:07 PM EDT | Special Marine Warning | DTX | 98 min | |
| Jul 27, 5:07 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 68 min |
| Jul 27, 5:07 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Saint Clair | 53 min |
| Jul 27, 5:10 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 18 min |
| Jul 27, 5:19 PM EDT | Areal Flood Advisory | DTX | Macomb, Oakland, Wayne | 4 hr |
| Jul 27, 5:23 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Saginaw | 47 min |
| Jul 27, 5:41 PM EDT | Special Marine Warning | DTX | 79 min | |
| Jul 27, 5:41 PM EDT | Severe Thunderstorm Warning | DTX | Monroe | 64 min |
| Jul 27, 5:44 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 37 min |
| Jul 27, 5:55 PM EDT | Areal Flood Advisory | DTX | Lapeer, Saginaw, Sanilac, Tuscola | 4 hr |
| Jul 27, 6:13 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 47 min |
| Jul 27, 6:14 PM EDT | Special Marine Warning | DTX | 76 min | |
| Jul 27, 6:18 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 57 min |
| Jul 27, 6:26 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Washtenaw | 52 min |
| Jul 27, 6:44 PM EDT | Special Marine Warning | DTX | 91 min | |
| Jul 27, 6:58 PM EDT | Special Marine Warning | DTX | 92 min | |
| Jul 27, 7:03 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 41 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.